Alert archive / Kansas / Wind Advisories in 2019

Wind Advisory 6, NWS Kansas City, MO

March 13, 20195 counties in Missouri; 6 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Mar 13, 2019, 11:19 AM CDT for 5 counties in Missouri; 6 counties in Kansas. It took effect at Mar 13, 2019, 8:00 PM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2019, 11:19 AM CDT (16:19 UTC)
In effect from
Mar 13, 2019, 8:00 PM CDT
Expired
Mar 14, 2019, 10:00 PM CDT
In force
26 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Cass County, MO, Clay County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 41 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 4.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2019-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2019-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

934 
WWUS73 KEAX 131619
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1119 AM CDT Wed Mar 13 2019

...Gusty Winds Through Thursday...

.As a potent storm system moves through the area, southerly winds
will become very strong, with gusts reaching 45 to 60 mph this 
afternoon and evening. Strong winds may cause tree branches to 
break, and the combination of strong winds and wet ground may 
cause some tree uprooting. The upgrade to a High Wind Warning for
the KC metro area southward indicates the area and time where more
frequent gusts to 60 mph are expected, especially as the light 
rain departs to the east.

KSZ025-057-060-103>105-MOZ028-029-037-043-053-140100-
/O.UPG.KEAX.WI.Y.0005.000000T0000Z-190315T0300Z/
/O.NEW.KEAX.HW.W.0002.190313T1619Z-190314T0100Z/
/O.NEW.KEAX.WI.Y.0006.190314T0100Z-190315T0300Z/
Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-
Clay-Jackson-Cass-Bates-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, 
Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, 
Shawnee, Lenexa, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Kansas City, Independence, Belton, Raymore, Harrisonville, 
Pleasant Hill, Butler, Adrian, and Rich Hill
1119 AM CDT Wed Mar 13 2019

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 PM CDT
THURSDAY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a High Wind Warning, which is in effect until 8 PM CDT
this evening. The Wind Advisory will then go back into effect at
8 PM this evening and continue through 10 PM CDT Thursday.

* TIMING...Occasional gusts to 55 mph are possible this morning,
  then more frequent gusts to 60 mph are expected this afternoon
  and evening. Strong winds will continue tonight and Thursday,
  but should be less intense than conditions expected today. 

* WINDS...South winds at 25 to 40 mph with gusts approaching 60
  mph today; then south winds 25 to 35 mph with gusts to 45 mph
  tonight through Thursday. 

* IMPACTS...Travel along east to west roadways will be very
  difficult, especially for high profile vehicles and trailers.
  The strong winds may cause tree limbs to break, and the 
  combination of wind and wet ground may cause some trees to 
  uproot.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

KSZ102-MOZ001>008-011>017-020>025-030>033-038>040-044>046-054-
140100-
/O.CON.KEAX.WI.Y.0005.000000T0000Z-190315T0300Z/
Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-
Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-
Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis-
Cooper-Henry-
Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, 
Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, 
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville,
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Warrensburg, Sedalia, Boonville, Clinton, and Windsor
1119 AM CDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THURSDAY...

* TIMING...Through 10 PM Thursday night. 

* WINDS...South winds at 25 to 35 mph, with gusts 40 to 50 mph. 

* IMPACTS...Travel along east to west roadways will be difficult,
  especially for high profile vehicles and trailers. The strong
  winds may cause small tree limbs to break, and the combination 
  of wind and wet ground may cause some trees to uproot.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
4 follow-up statements
119 
WWUS73 KEAX 132023
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
323 PM CDT Wed Mar 13 2019

KSZ025-057-060-103>105-MOZ028-029-037-043-053-141000-
/O.CON.KEAX.HW.W.0002.000000T0000Z-190314T0100Z/
/O.CON.KEAX.WI.Y.0006.190314T0100Z-190315T0300Z/
Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-
Clay-Jackson-Cass-Bates-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, 
Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, 
Shawnee, Lenexa, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Kansas City, Independence, Belton, Raymore, Harrisonville, 
Pleasant Hill, Butler, Adrian, and Rich Hill
323 PM CDT Wed Mar 13 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 PM CDT THURSDAY...

* TIMING...Occasional wind gusts to 60 mph are expected this 
  afternoon and evening. Strong winds will continue tonight and 
  Thursday, but should be less intense than conditions expected 
  today. 

* WINDS...South winds at 25 to 40 mph with gusts approaching 60
  mph today; then south southwest winds 25 to 35 mph with gusts 
  to 45 mph tonight through Thursday. 

* IMPACTS...Travel along east to west roadways will be very 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may cause tree limbs to break, and the 
  combination of wind and wet ground may cause some trees to 
  uproot. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

KSZ102-MOZ001>008-011>017-020>025-030>033-038>040-044>046-054-
141000-
/O.CON.KEAX.WI.Y.0005.000000T0000Z-190315T0300Z/
Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-
Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-
Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis-
Cooper-Henry-
Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, 
Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, 
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville,
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Warrensburg, Sedalia, Boonville, Clinton, and Windsor
323 PM CDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THURSDAY...

* TIMING...Through 10 PM Thursday night.

* WINDS...South winds at 25 to 35 mph, with gusts 40 to 50 mph.

* IMPACTS...Travel along east to west roadways will be 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may cause small tree limbs to break, and the 
  combination of wind and wet ground may cause some trees to 
  uproot. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
958 
WWUS73 KEAX 140057
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
757 PM CDT Wed Mar 13 2019

KSZ025-057-060-103>105-MOZ028-029-037-043-053-141100-
/O.EXP.KEAX.HW.W.0002.000000T0000Z-190314T0100Z/
/O.CON.KEAX.WI.Y.0006.190314T0100Z-190315T0300Z/
Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-
Clay-Jackson-Cass-Bates-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, 
Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, 
Shawnee, Lenexa, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Kansas City, Independence, Belton, Raymore, Harrisonville, 
Pleasant Hill, Butler, Adrian, and Rich Hill
757 PM CDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THURSDAY...
...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

* TIMING...Strong winds will continue tonight and through much of
  the day on Thursday.
  
* WINDS...South southwest winds 25 to 35 mph with gusts to 45 mph.
  

* IMPACTS...Travel along east to west roadways will be very 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may cause tree limbs to break, and the 
  combination of wind and wet ground may cause some trees to 
  uproot. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

KSZ102-MOZ001>008-011>017-020>025-030>033-038>040-044>046-054-
141100-
/O.CON.KEAX.WI.Y.0005.000000T0000Z-190315T0300Z/
Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-
Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-
Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis-
Cooper-Henry-
Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, 
Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, 
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville,
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Warrensburg, Sedalia, Boonville, Clinton, and Windsor
757 PM CDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THURSDAY...

* TIMING...Through 10 PM Thursday night.

* WINDS...South winds at 25 to 35 mph, with gusts 45 mph.

* IMPACTS...Travel along east to west roadways will be 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may cause small tree limbs to break, and the 
  combination of wind and wet ground may cause some trees to 
  uproot. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
490 
WWUS73 KEAX 140813
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
313 AM CDT Thu Mar 14 2019

...Gusty Winds to Continue through Thursday...

.Strong south to southwesterly wind gusts up to 40 to 45 mph will
persist throughout the day before gradually weakening late this 
evening. Will see wind direction veer with time by the late
afternoon, becoming more westerly and ultimately northwesterly
tonight. Strong wind gusts, combined with existing saturated
surfaces, may cause trees to be uprooted. Travel will also be
difficult, particularly for high-profile vehicles.

KSZ025-057-060-103>105-MOZ028-029-037-043-053-142100-
/O.CON.KEAX.WI.Y.0006.000000T0000Z-190315T0300Z/
Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-
Clay-Jackson-Cass-Bates-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, 
Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, 
Shawnee, Lenexa, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Kansas City, Independence, Belton, Raymore, Harrisonville, 
Pleasant Hill, Butler, Adrian, and Rich Hill
313 AM CDT Thu Mar 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...Strong winds will continue tonight and through much 
  of the day on Thursday. 

* WINDS...South southwest winds 25 to 35 mph with gusts to 45 
  mph.

* IMPACTS...Travel along east to west roadways will be very 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may cause tree limbs to break, and the 
  combination of wind and wet ground may cause some trees to 
  uproot. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

KSZ102-MOZ001>008-011>017-020>025-030>033-038>040-044>046-054-
142100-
/O.CON.KEAX.WI.Y.0005.000000T0000Z-190315T0300Z/
Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-
Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-
Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis-
Cooper-Henry-
Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, 
Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, 
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville,
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Warrensburg, Sedalia, Boonville, Clinton, and Windsor
313 AM CDT Thu Mar 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...Through 10 PM Thursday night.

* WINDS...South winds at 25 to 35 mph, with gusts 45 mph.

* IMPACTS...Travel along east to west roadways will be 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may cause small tree limbs to break, and the 
  combination of wind and wet ground may cause some trees to 
  uproot. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
212 
WWUS73 KEAX 142006
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
306 PM CDT Thu Mar 14 2019

...Gusty Winds to Continue through Thursday...

KSZ025-057-060-103>105-MOZ028-029-037-043-053-150300-
/O.CON.KEAX.WI.Y.0006.000000T0000Z-190315T0300Z/
Atchison KS-Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-
Clay-Jackson-Cass-Bates-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, 
Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, 
Shawnee, Lenexa, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Kansas City, Independence, Belton, Raymore, Harrisonville, 
Pleasant Hill, Butler, Adrian, and Rich Hill
306 PM CDT Thu Mar 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...Strong winds will continue into tonight, and will
  gradually diminish through the overnight hours.
  

* WINDS...South southwest winds 25 to 35 mph with gusts to 45 
  mph. 

* IMPACTS...Travel along east to west roadways will be very 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may cause tree limbs to break, and the 
  combination of wind and wet ground may cause some trees to 
  uproot. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

KSZ102-MOZ001>008-011>017-020>025-030>033-038>040-044>046-054-
150300-
/O.CON.KEAX.WI.Y.0005.000000T0000Z-190315T0300Z/
Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-
Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-
Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis-
Cooper-Henry-
Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, 
Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, 
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville,
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Warrensburg, Sedalia, Boonville, Clinton, and Windsor
306 PM CDT Thu Mar 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...Strong winds will continue into tonight, and will
  gradually diminish through the overnight hours.

* WINDS...South winds at 25 to 35 mph, with gusts 45 mph.

* IMPACTS...Travel along east to west roadways will be 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may cause small tree limbs to break, and the 
  combination of wind and wet ground may cause some trees to 
  uproot. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Mar 13, 6:50 AM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Mar 13, 6:50 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
650 AM CDT Wed Mar 13 2019

.Discussion...
Issued at 412 AM CDT WED MAR 13 2019

Message of the day: Showers with some embedded thunderstorms are
expected today. Moderate to heavy rain is expected this morning,
likely resulting in an additional three quarters of an inch of rain,
enhancing flooding concerns. Finally, wind gusts up to 45 mph are
expected today and tomorrow across much of the region.

Currently, the well-advertised low pressure system can be seen
negatively tilted and near the Four Corners, with the surface low in
eastern CO. This system will continue moving to the northeast today,
generating isolated to scattered showers initially, on the nose
of the LLJ. Then, a rather efficient area of widespread showers,
currently in western OK and KS, will move into the area between
8-10 AM. Embedded thunderstorms will be possible with this
activity, though still not anticipating severe weather due to the
limited instability. The widespread showers will continue moving
to the northeast, exiting the area this afternoon. With PWATs
getting up to 1.5 inches (well above normal), another three
quarters of an inch of rain is expected with locally higher
amounts possible today, adding to the current flooding problems
across the area. While the heaviest showers will be done this
afternoon, we will likely see some light wraparound rain Thursday
as the cold front moves through and the larger system slowly
pushes to the northeast.

In addition to the rain, windy conditions are expected across the
area. The low pressure system will strengthen throughout the day
today, tightening the pressure gradient. This will lead to
southerly surface winds up to 30 mph. Additionally, the 850 mb
LLJ will strengthen significantly, with wind speeds between 80-90
mph. Mixing will be hindered some by the rain and low clouds, but
we should still be able to get enough mixing to see frequent wind
gusts up to 45 mph. The system will be slow to move out of the
region and winds are not expected to let up on the backside of the
low. Therefore, the frequent 45 mph wind gusts should continue
into Thursday, with the main difference being winds will be out of
the northwest. This will make for a rather chilly, dreary day
Thursday. As a result, have adjusted the timing of the Wind
Advisory. It goes into effect today at 10 AM and now remains in
effect until 10 PM Thursday night. With these winds and how
saturated the ground will become, it won't take much for some
trees to become uprooted.

On Friday, high pressure will move into the area, keeping
temperatures slightly below normal for the weekend. The good news is
though it will also keep us dry, helping alleviate at least some of
the flooding across the area. Next week looks mostly quiet, with the
exception of a few shortwave troughs moving through the Midwest,
potentially bringing brief precipitation chances.

&&

.Aviation...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 650 AM CDT WED MAR 13 2019

This morning looks very similar to yesterday morning; watching a
swath of showers and embedded storms moving toward the area from
the southwest. It should reach the terminals around 14Z and stick
around through about 20Z this afternoon. The rain showers are also
accompanied by lower visibilities. Additionally, low level wind
shear concerns continue. The 850mb LLJ will be between 70-80 kts
through about 18Z. This is mostly speed shear, but there is enough
of a directional change in winds to cause concern. The IFR and
MVFR ceilings currently being observed will move out this
afternoon with the rain, as well as the low visibilities. The
quiet conditions this afternoon should last through most of the
night. Near the end of the TAF period, the cold front will
approach the area, starting to veer winds to the west.
Additionally, lower ceilings should start moving back into the
area.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory from 10 AM this morning to 10 PM CDT Thursday for
     KSZ025-057-060-102>105.

MO...Wind Advisory from 10 AM this morning to 10 PM CDT Thursday for
     MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-054.

     Flood Watch through Thursday evening for MOZ001.

&&

Discussion...Grana
Aviation...Grana
Hazardous weather outlook, Mar 13, 4:13 AM CDT, 7 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
413 AM CDT Wed Mar 13 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-140915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
413 AM CDT Wed Mar 13 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Gusty winds up to 45 to 50 mph are possible today through Thursday,
 which may promote tree and/or structural damage. A Wind Advisory is
 in effect from 10 AM Wednesday to 10 PM Thursday. Ongoing river
 flooding will persist into the weekend time-frame. Additional
 rainfall amounts of half an inch to three quarters of an inch are
 expected through Thursday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 Strong wind gusts up to 45 to 50 mph will remain possible through
 Thursday evening.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 8:52 PM CDTRiver Flood WarningEAXCass, Henry, Johnson59 hr
Mar 12, 9:13 PM CDTRiver Flood WarningEAXBates, Cass, Henry50 hr
Mar 12, 9:59 PM CDTRiver Flood WarningEAXCooper, Saline4 days
Mar 13, 6:48 AM CDTRiver Flood WarningEAXJohnson, Pettis14 hr
Mar 13, 8:26 AM CDTRiver Flood WarningEAXCooper40 hr
Mar 13, 11:19 AM CDTHigh Wind WarningEAXBates, Cass, Clay, Jackson, Platte9 hr
Mar 13, 4:31 PM CDTRiver Flood WarningEAXDaviess, Gentry28 hr

Nearby

Wind Advisories in Kansas, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.